Alert archive / North Carolina / Small Craft Advisories in 2014
Small Craft Advisory 21, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 26, 2014, 3:21 AM EST. It took effect at Feb 26, 2014, 11:00 AM EST. It was in force for 87 min.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2014, 3:21 AM EST (08:21 UTC)
- In effect from
- Feb 26, 2014, 11:00 AM EST
- Expired
- Feb 26, 2014, 12:27 PM EST
- In force
- 87 min
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
757 WHUS72 KILM 260821 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 321 AM EST WED FEB 26 2014 AMZ250-252-261630- /O.NEW.KILM.SC.Y.0021.140226T1600Z-140227T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 321 AM EST WED FEB 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
2 follow-up statements
661 WHUS72 KILM 261609 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1109 AM EST WED FEB 26 2014 AMZ250-252-270000- /O.CON.KILM.SC.Y.0021.000000T0000Z-140227T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1109 AM EST WED FEB 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
503 WHUS72 KILM 261727 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1227 PM EST WED FEB 26 2014 AMZ250-252-261830- /O.CAN.KILM.SC.Y.0021.000000T0000Z-140227T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1227 PM EST WED FEB 26 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 3:10 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 26, 3:10 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
310 AM EST WED FEB 26 2014
.SYNOPSIS...
DEVELOPING LOW PRESSURE OFFSHORE WILL QUICKLY MOVE AWAY FROM THE
CAROLINA COAST TODAY. LIGHT RAIN IS EXPECTED TODAY AND SHOULD MOVE
OFFSHORE BY EVENING. COLD HIGH PRESSURE WILL BRING BELOW NORMAL
TEMPERATURES CONTINUING INTO THE WEEKEND. A SIGNIFICANT WARM-UP IS
POSSIBLE EARLY NEXT WEEK...ALONG WITH INCREASING RAIN CHANCES.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM WEDNESDAY...CLOUDINESS IS INCREASING THIS MORNING AHEAD
OF A PAIR OF SHORTWAVES. ONE IN THE SOUTHERN STREAM NEAR MOBILE AL
WILL CROSS NORTH FLORIDA TODAY...WHILE A POSITIVELY-TILED SHORTWAVE
IN THE NORTHERN STREAM FLOW ACROSS MISSOURI WILL MOVE ACROSS NC/VA
THIS EVENING. AT THE SURFACE A COLD FRONT SLID SOUTH ACROSS THE AREA
YESTERDAY EVENING...AND A SECOND SURGE OF NORTHERLY WINDS SHOULD
OCCUR LATE THIS MORNING AS LOW PRESSURE DEVELOPS SOUTHEAST OF CAPE
FEAR AND DEEPENS AS IT MOVES EAST AND FARTHER OFFSHORE.
RAIN FALLING ACROSS MS/AL/GA THIS MORNING IS HEADING OUR WAY...
ALTHOUGH AMOUNTS MIGHT BE LESS THAN WAS ORIGINALLY ANTICIPATED.
ISENTROPIC LIFT ALONG THE 300-305K THETA SURFACES...APPROXIMATELY
9000-15000 FT ALOFT...APPEARS TO MATCH BEST WITH OBSERVED UPSTREAM
RADAR ECHOES. TRACKING THIS EASTWARD THROUGH THE DAY BRINGS RAIN
INTO THE EASTERN CAROLINAS BETWEEN 8-9 AM...PEAKING IN COVERAGE AND
INTENSITY AROUND NOON...THEN DIMINISHING FROM NW TO SE DURING THE
AFTERNOON. THE NORTHERN EDGE OF MEASURABLE RAIN COULD BE VERY CLOSE
TO BENNETTSVILLE...LUMBERTON AND ELIZABETHTOWN...AND I THEREFORE
ONLY HAVE A FEW HUNDREDTHS OF AN INCH OF RAINFALL FORECAST FOR THESE
LOCATIONS. THE BEST RAINFALL IN MY FORECAST AREA SHOULD BE ALONG THE
SANTEE RIVER IN SOUTH CAROLINA WITH ABOUT TWO-TENTHS EXPECTED. SKIES
MAY BEGIN TO CLEAR ALONG I-95 DURING THE AFTERNOON AS DRIER AIR
WORKS ITS WAY IN ALOFT.
LOW-LEVEL DRY AIR STREAMING SOUTHWARD BEHIND THE SURFACE COLD FRONT
IS PROBABLY NOT DEEP ENOUGH TO AFFECT RAINFALL TOTALS BY ITSELF...
BUT AS RAIN FALLS INTO THIS DRY AIR EVAPORATIONAL COOLING SHOULD
CAUSE A FALLING TREND IN TEMPERATURES DURING THE LATE MORNING. LOOK
FOR NON-TYPICAL TEMPERATURE CURVES AS A RESULT...PROBABLY SHAPED
LIKE A "U" DURING THE DAYLIGHT HOURS TODAY.
FOR TONIGHT MOISTURE SHOULD THIN FROM THE TOP DOWN WITH SKIES
CLEARING ALONG THE COAST. LIGHT WINDS OVERNIGHT AND A FAIRLY CHILLY
AIRMASS (850 MB TEMPS FALLING TO ZERO TO -4C) SHOULD ALLOW LOWS TO
REACH THE UPPER 20S FOR ALL BUT THE BEACHES.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...THE COOL ADVECTION WEAKENS BUT LARGELY
CONTINUES ON THURSDAY. ANOTHER COOL DAY IS EXPECTED DESPITE AMPLE
SUNSHINE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...COOL NORTHERLY FLOW ON THE FRONT END OF HIGH
PRESSURE OVER THE GREAT LAKES WILL MAINTAIN BELOW NORMAL TEMPS
THROUGH FRIDAY INTO MUCH OF THE WEEKEND. AS THE HIGH SHIFTS EAST
INTO NEW ENGLAND AND THEN OFF THE COAST IT WILL CONTINUE TO RIDGE
DOWN THROUGH THE CAROLINAS WITH A MORE TYPICAL WEDGE TYPE PATTERN
SETTING UP THROUGH THE FIRST HALF OF THE WEEKEND. A SHORTWAVE RIDING
BY MAINLY TO THE NORTH MAY EXTEND FAR ENOUGH SOUTH TO PRODUCE SOME
ADDED LIFT TO ENHANCE PCP CHANCES EARLY SATURDAY BUT OVERALL EXPECT
PLENTY OF LOW CLOUDS LATE FRIDAY THROUGH EARLY SUNDAY AS THE SHALLOW
COOL AIR AT THE SURFACE IS OVERRUN BY WARMER AIR ALOFT. MOST OF
FRIDAY WILL REMAIN DRY WITH REINFORCING SHOT OF COOL AIR TO PRODUCE
TEMPS IN THE 40S THROUGH MUCH OF THE DAY. TEMPS WILL REMAIN COOL IN
CLOUDS AND LOW END PCP FRI NIGHT INTO SATURDAY. COLUMN REMAINS WARM
ALOFT AND NOT COUNTING ON ANY FROZEN PCP AT ALL...BUT TEMPS INLAND
WILL BE BORDERLINE BUT SHOULD HOLD JUST ABOVE 32 DEGREES TO DISCOUNT
ANY FREEZING RAIN FOR NOW.
A RIDGE WILL BUILD UP FROM THE SOUTH ON SUNDAY WITH SFC HIGH
SHIFTING OFF SHORE. THIS WILL LEAD TO A BREAK DOWN OF THE WEDGE WITH
A SOUTHERLY RETURN FLOW SETTING UP ON SUNDAY AND INCREASING THROUGH
MONDAY AHEAD OF NEXT COLD FRONT SLATED TO MOVE INTO THE AREA BY
TUESDAY. MOISTURE PROFILES SHOW PLENTY OF UPPER LEVEL MOISTURE
IN THE WAY OF MID TO HIGH CLOUDS STREAMING INTO AREA LATE SUNDAY
THROUGH MONDAY WITH INCREASED PCP CHC COMING ON MON NIGHT INTO EARLY
TUES ASSOCIATED WITH COLD FRONT. THIS WARM SOUTHERLY RETURN FLOW
SETTING UP ON SUNDAY COMBINED WITH INCREASING MID TO UPPER LEVEL
HEIGHTS WILL ALLOW TEMPS TO SHOOT BACK UP TO READINGS ABOVE NORMAL
IN A WARMER MORE HUMID AIR MASS EARLY NEXT WEEK.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...A SURFACE COLD FRONT HAS PUSHED THROUGH THE EASTERN
CAROLINAS AND SHOULD END UP IN FLORIDA LATER TODAY. OCCASIONAL
STRATOCUMULUS 050-060 CIGS WILL BECOME MORE WIDESPREAD THIS MORNING
AS MOISTURE INCREASES FROM THE SOUTHWEST. A SOLID OVERCAST SHOULD BE
IN PLACE BY 11-14Z AS LIGHT RAIN SPREADS ACROSS THE AREA...CAUSED AS
LOW PRESSURE DEVELOPING ALONG THE FRONT TO OUR SOUTH. AS RAIN
MOISTENS UP THE LOWER LEVELS BY LATE MORNING I ANTICIPATE MVFR OR
OCCASIONALLY IFR CIGS WILL DEVELOP BENEATH THE RAIN CLOUDS AND
PERSIST THROUGH LATE AFTERNOON UNTIL THE LOW MOVES WELL OFFSHORE
ALLOWING DRIER AIR TO SWEEP IN AND END THE RAINFALL.
EXTENDED OUTLOOK...VFR EXPECTED THURSDAY AND FRIDAY. CHANCE OF
RAIN/MVFR ON SATURDAY. VFR SUNDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM WEDNESDAY...A COLD FRONT MOVED SOUTH ACROSS THE COASTAL
WATERS DURING THE EVENING HOURS TUESDAY. THIS FRONT SHOULD
TEMPORARILY STALL BETWEEN GEORGETOWN AND CHARLESTON THIS MORNING AS
LOW PRESSURE DEVELOPS ALONG IT JUST OFFSHORE. AS THE LOW DEEPENS
LATE THIS MORNING AND MOVES EASTWARD...THE FRONT SHOULD SURGE
SOUTHWARD AGAIN AS NORTH WINDS ACCELERATE DOWN THE COAST. WIND
SPEEDS SHOULD BECOME STRONG ENOUGH TO DEVELOP AN AREA OF 4-6 FOOT
SEAS NEAR CAPE FEAR...AND A SMALL CRAFT ADVISORY WILL BE ISSUED FOR
THIS AREA THROUGH EARLY THIS EVENING. A LARGE AREA OF RAIN ACROSS
THE MID-SOUTH WILL MOVE EAST AND ACROSS THE COASTAL WATERS TODAY.
RAIN WILL END LATE THIS AFTERNOON...BUT CHILLY NORTH-NORTHEAST WINDS
WILL CONTINUE INTO TONIGHT.
SEAS CURRENTLY 3-5 FT INSIDE OF 20 MILES FROM SHORE MAY ACTUALLY
DIMINISH BY A FOOT THIS MORNING THROUGH 9-10 AM...BUT A SURGE OF
WIND LATE THIS MORNING WILL PUSH SEAS BACK UP THROUGH THE AFTERNOON
HOURS.
SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...IN FACT DESPITE THE STRENGTH OF THE HIGH
BUILDING IN FROM THE NORTHWEST THURSDAY APPEARS TO BRING A SLIGHT
LULL IN THE COOL SURGE.
LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...A REINFORCING SHOT OF COOL AIR EARLY FRIDAY
FOLLOWED BY WEDGE SETTING UP LATE FRI WILL PRODUCE STRONGER N-NE
FLOW UP TO 20 KTS THROUGH FRIDAY DRIVING SEAS UP TO 4 TO 5 FT. THIS
SHOULD LEAD TO SOME PRECAUTIONARY THRESHOLDS MET AND MAY SEE SOME
SEAS UP CLOSE TO 6 FT IN THE EXTREME OUTER WATERS FRI MORNING. A
MORE PINCHED GRADIENT FLOW OVER THE WATERS FRI WILL DIMINISH AS IT
BECOMES MORE ON SHORE THROUGH EARLY SUNDAY...DOWN TO 10 TO 15 KTS BY
LATE SATURDAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY 11 AM UNTIL 7 PM FROM SURF CITY TO
LITTLE RIVER INLET.
&&
NEAR TERM...TRA
SHORT TERM...MBB
LONG TERM...RGZ
AVIATION...SGL/TRAHazardous weather outlook, Feb 25, 6:51 PM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 651 PM EST TUE FEB 25 2014 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-270000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 651 PM EST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR FIRE WEATHER CONCERNS...RELATIVE HUMIDITY MAY FALL BELOW 30 PERCENT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-270000- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 651 PM EST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-270000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 651 PM EST TUE FEB 25 2014 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 5:44 AM EST | Coastal Flood Advisory | ILM | New Hanover | 2 hr |
Nearby
Small Craft Advisories in North Carolina, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.